- Probab. Surveys
- Volume 4 (2007), 146-171.
Notes on the occupancy problem with infinitely many boxes: general asymptotics and power laws
This paper collects facts about the number of occupied boxes in the classical balls-in-boxes occupancy scheme with infinitely many positive frequencies: equivalently, about the number of species represented in samples from populations with infinitely many species. We present moments of this random variable, discuss asymptotic relations among them and with related random variables, and draw connections with regular variation, which appears in various manifestations.
Probab. Surveys, Volume 4 (2007), 146-171.
First available in Project Euclid: 1 June 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Gnedin, Alexander; Hansen, Ben; Pitman, Jim. Notes on the occupancy problem with infinitely many boxes: general asymptotics and power laws. Probab. Surveys 4 (2007), 146--171. doi:10.1214/07-PS092. https://projecteuclid.org/euclid.ps/1180728778